1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bydureon Week 2

Discussion in 'Type 2 Diabetes' started by BlueTwist, Sep 10, 2015.

  1. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
    I was originally on Victoza for a while which was great at getting down BS, but caused me a lot of pain (Right Upper Quadrant) so I had to stop it. Initially my GP thought I had Gallstones but a scan ruled that out.

    Started Bydureon and am on week 2, 4 days into 2nd injection. During week 1 I noticed the pain (as mentioned above) came back after just 3 days. Now on week 2 and the pain is more predominant.

    No improvement in getting BS down either, still registering over in the 20's of an evening.

    I am currently trying a LCHF diet - or learning as I go along.

    Do I continue with the Bydureon a bit longer and see how it goes or stop now. I see my GP in a week.
     
  2. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    I think all I can safely recommend is that you contact your GP and ask them what they think about it. Ultimately it's your choice, not theirs, but it is better to consult them than to stop a drug on your own. It may be that it takes a few weeks to reach its full effectiveness, but the question is whether you can tolerate the side effects. How is the LCHF diet going?
     
  3. BlueTwist

    BlueTwist Other · Well-Known Member

    Messages:
    60
    Likes Received:
    87
    Trophy Points:
    73
    Yeah the diet is going ok. It is a learning curve. Just seen another post from you about trying berries and yoghurt for breakfast. I am going to give this a good. Love natural yoghurt and fruit!
     
    • Like Like x 3
  4. Daibell

    Daibell LADA · Master

    Messages:
    12,135
    Likes Received:
    7,226
    Trophy Points:
    298
    Hi. Just keep at it with the low-carb diet and as and when the weight starts coming down then you can probably agree with the GP to reduce or stop the Bydureon. You shouldn't need it if you can stay on the low-carb diet (or should I say lifestyle)
     
    • Like Like x 3
  5. Merlin22red

    Merlin22red · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    I Have been on bydureon for a few months now initially using the vial and syringe, now onto my 4th box of the new pens, but finding it difficult to inject, the needles seem to be blunt and do not penetrate the skin unless really stabbed into the flesh
     
  6. yarnspinners

    yarnspinners Type 2 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    41

    I am having difficulty with the new pens as well. They more often than not jam despite very thorough mixing which causes pain and bleeding. In fact had to abandon a couple they were so stiff. They don't also enclose enough spare needs in the box.
     
  7. Madame_Duke

    Madame_Duke Type 2 · Member

    Messages:
    17
    Likes Received:
    4
    Trophy Points:
    43
    I have been told that the pens are coming but thats all, i am still usung the mix it yourself vials
     
  8. lynnhan

    lynnhan Type 2 · Member

    Messages:
    8
    Likes Received:
    2
    Trophy Points:
    23
    I have been on the weekly pen for over a year my bgl are good , I agree the needles arebig but the results are well worth the pain.Hang in there
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook